Alabama, 2007Hail and Damaging Wind in Alabama, April 11, 2007
April 11, 2007 · NWS MOB · 5 events in 3 counties and zones
Severe thunderstorms produced hail and wind damage in southwest Alabama.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms produced hail and wind damage in southwest Alabama.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Apr 11, 3:49 AM CST, 10 hours 23 minutes earlier.
Area forecast discussion, Apr 11, 3:49 AM CST, 10 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
449 AM CDT WED APR 11 2007
.SHORT TERM (TODAY AND TONIGHT)...06Z SFC MAP INDICATED LOW PRESSURE
OVER MISSOURI WITH A COLD FRONT EXTENDING SOUTH ACROSS ARKANSAS AND
INTO EASTERN TEXAS AND A WARM FRONT EXTENDING SOUTHEAST ACROSS
ARKANSAS INTO SOUTHERN MISSISSIPPI AND INTO THE NORTHERN GULF OF
MEXICO. THE LOW PRESSURE IS EXPECTED TO MOVE NORTHEAST TO THE GREAT
LAKES AREA BY 06Z THU. AS THE LOW MOVES NORTHEAST...THE WARM FRONT
THAT IS CURRENTLY JUST OFFSHORE OF OUR AREA WILL LIFT NORTHWARD
ACROSS SOUTHERN ALABAMA THIS MORNING AS THE COLD FRONT APPROACHES
FROM THE WEST. IN ADVANCE OF THE COLD FRONT THE AIRMASS WILL BECOME
MORE UNSTABLE...AND BOTH THE GFS AND NAM CONTINUE TO INDICATE CAPE
VALUES CLIMBING OVER 1000 J/KG DURING PEAK HEATING...AND THIS
COMBINED WITH A 30 TO 40 KNOT 850 JET COULD LEAD TO SOME STRONG...
EVEN ISOLATED SEVERE...THUNDERSTORMS DEVELOPING AHEAD OF THE FRONT.
SPCS MOST RECENT OUTLOOK HAS ALL OF OUR INTERIOR ALABAMA ZONES AND
OUR NORTHERN MOST MISSISSIPPI ZONES HIGHLIGHTED FOR SLIGHT SVR
TODAY. THE FRONT MOVES ACROSS THE FCST AREA THIS AFTERNOON...WITH
THE MAJORITY OF THE THUNDERSTORMS COMING FROM LATE MORNING THROUGH
THE AFTERNOON HOURS. STRONG TO DAMAGING WINDS AND HAIL WILL BE THE
PRIMARY THREATS FROM THE THUNDERSTORMS. 500 MB TEMPS WILL BE SIMILAR
TO THOSE OF LAST EVENING...WHEN WE DID HAVE A TSTM PRODUCE NICKLE
SIZED HAIL IN MOBILE COUNTY. PCPN WILL BE MOVING EAST OUT OF THE
FCST BY THIS EVENING...WITH THE FRONT EXPECTED TO BE OVER GEORGIA
THE BIG OF FLORIDA BY MIDNIGHT. MAX TEMPS TODAY GENERALLY IN THE
LOWER 80S...THEN ABOUT 10 DEGREES COOLER TONIGHT THAN THIS MORNING
BEHIND THE FRONT. /12
&&
.LONG TERM (THURSDAY THROUGH TUESDAY)...DRY CONDITIONS AND NEAR
SEASONABLE TEMPERATURES FOLLOW FOR THURSDAY AND THURSDAY NIGHT AS A
SURFACE RIDGE MOVES ACROSS THE REGION. A SYSTEM DEVELOPS OVER THE
SOUTHERN PLAINS AND ADVANCES EASTWARD ON FRIDAY...BRINGING A COLD
FRONT THROUGH THE FORECAST AREA ON SATURDAY. WAS TEMPTED TO GO WITH
LIKELY POPS ON SATURDAY BUT BOTH THE ECMWF AND GEM POINT TO A
SOMEWHAT SLOWER EVOLUTION. OPTED INSTEAD TO STAY WITH HIGH CHANCE
RANGE POPS FOR NOW AND WILL REASSESS ON SUBSEQUENT SHIFTS. THE
POTENTIAL FOR SEVERE WEATHER REMAINS WITH AN 850 MB JET AROUND 50
KNOTS WITH CAPES AROUND 1600 J/KG. THE DAY 3 SWO HAS A SLIGHT RISK
FOR THE FAR WESTERN PORTION OF THE FORECAST AREA FOR LATE FRIDAY
NIGHT AND THE EXPERIMENTAL DAY 4 SWO SHOWS A SLIGHT RISK ACROSS THE
FORECAST AREA FOR SATURDAY. WITH THE TIMING SUBJECT TO
QUESTION...WILL HAVE TO CONTINUE TO MONITOR AT THIS POINT. RIDGING
BUILDS INTO THE AREA IN THE WAKE OF THE PASSAGE OF A STRONG COLD
FRONT. TEMPERATURES DROP BELOW SEASONABLE LEVELS FOR SATURDAY NIGHT
THROUGH SUNDAY NIGHT THEN RETURN TO NEAR NORMAL LEVELS FOR THE
REMAINDER OF THE EXTENDED PERIOD. /29
&&
.MARINE...A MODERATE AND OCCASIONALLY GUSTY SOUTH TO SOUTHWESTERLY
WIND CAN BE EXPECTED OVER THE COASTAL WATERS TODAY AS THE COLD FRONT
APPROACHES FROM THE WEST THIS MORNING THEN MOVES EAST ACROSS THE
WATERS THIS AFTERNOON. WINDS SHOULD BE AT THE SCEC LEVEL...WITH SEAS
INITIALLY AROUND 7 FEET OFFSHORE THIS MORNING. FOR THIS REASON...
WILL MAINTAIN THE SCA FROM 20NM-60NM UNTIL 15Z. WINDS WILL SHIFT TO
THE NORTHWEST THEN NORTH TONIGHT AND CONTINUE THROUGH THURSDAY...
GENERALLY REMAINING IN THE 15 TO 20 KNOT RANGE WITH SEAS WITH SEAS
RANGING FROM 2 TO 3 FEET NEAR SHORE AND 4 TO 6 FEET FARTHER
OFFSHORE. YET ANOTHER FRONTAL BOUNDARY IS EXPECTED TO MOVE ACROSS
THE MARINE AREA OVER THE WEEKEND. /12
&&
.FIRE WEATHER...DRY AIR IN THE WAKE OF WEDNESDAYS FRONT AND
SEASONABLE TEMPERATURES ON THURSDAY COMBINE TO PRODUCE AFTERNOON
RELATIVE HUMIDITIES IN THE TWENTIES. COOL SEASON CRITERIA FOR
ALABAMA ARE RELATIVE HUMIDITIES LESS THAN 25 PERCENT FOR FOUR OR
MORE CONSECUTIVE HOURS. THESE CRITERIA ARE MET FOR
ESCAMBIA...COVINGTON AND MOBILE COUNTIES BUT IS MARGINAL FOR
REMAINING ALABAMA COUNTIES IN OUR AREA. OPTED TO ISSUE A FIRE
WEATHER WATCH FOR OUR ALABAMA COUNTIES FOR THURSDAY AND WILL LET DAY
SHIFT REASSESS. ISSUED A FIRE WEATHER WATCH FOR THE NORTHWEST
FLORIDA PANHANDLE FOR THURSDAY AS WELL. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 82 49 79 55 / 40 05 10 05
PENSACOLA 81 56 79 56 / 50 10 10 05
DESTIN 75 59 77 56 / 50 10 10 05
EVERGREEN 79 46 77 43 / 50 10 10 05
WAYNESBORO 79 43 76 42 / 50 10 05 05
CAMDEN 75 46 77 45 / 50 10 05 05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FIRE WEATHER WATCH FROM 11 AM THURSDAY TO 7 PM THURSDAY FOR THE
FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
COVINGTON...CRENSHAW...ESCAMBIA...BALDWIN...MOBILE...MONROE...
WASHINGTON...AND WILCOX.
FL...FIRE WEATHER WATCH FROM 11 AM THURSDAY TO 7 PM THURSDAY FOR
THE FOLLOWING ZONES: ESCAMBIA...OKALOOSA...SANTA ROSA...AND
COASTAL WALTON.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM WEDNESDAY FOR THE FOLLOWING
ZONES: WATERS FROM DESTIN FL TO PASCAGOULA MS FROM 20 TO 60 NM.
&&
29 EVERSOLE
12 SHEPHERDHazardous weather outlook, Apr 11, 11:10 AM CST, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
1210 PM CDT WED APR 11 2007
ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-
121200-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-
CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-
GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
1210 PM CDT WED APR 11 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
...A SLIGHT RISK OF SEVERE THUNDERSTORMS POSSIBLE NORTHEAST OF A
LINE FROM SOUTHERN CHOCTAW COUNTY TO MONROEVILLE TO ANDALUSIA
ALABAMA THIS AFTERNOON...
A WARM FRONT WILL LIFT NORTHEAST OF THE REGION THIS AFTERNOON. A
COLD FRONT SIMULTANEOUSLY APPROACHES FROM THE WEST AND OUR LOCAL
AIRMASS DESTABILIZES. SUFFICIENT INSTABILITY EXISTS FOR AFTERNOON
SEVERE THUNDERSTORM DEVELOPMENT OVER INTERIOR SECTIONS OF
SOUTHWESTERN AND SOUTH CENTRAL ALABAMA.
A BROKEN SQUALL LINE OF SHOWERS AND THUNDERSTORMS...WITH ISOLATED
INTENSE STORMS AHEAD OF THE LINE...WILL DEVELOP AND MOVE EAST ACROSS
THE REGION. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS TO 60 MPH
AND HAIL UP TO ONE INCH IN DIAMETER. SUFFICIENT DEEP LAYER VERTICAL
WIND SHEAR IS LACKING FOR THESE STORMS TO POSE A SIGNIFICANT TORNADO
THREAT...ALTHOUGH SOME WATERSPOUTS ARE POSSIBLE OVER THE COASTAL
WATERS AND MOBILE...ESCAMBIA AND CHOCTAWHATCHEE BAYS.
THE LINE OF STORMS WILL MOVE EAST OF THE AREA EARLY THIS EVENING AND
AREAS OF DENSE FOG WILL LIKELY DEVELOP ACROSS THE REGION UNTIL THE
COLD FRONT ARRIVES.
LOCAL COUNTY EMERGENCY OFFICIALS STAY TUNED TO THIS DEVELOPING
WEATHER SITUATION. ALSO SEE THE NOWCAST PRODUCT (BHMNOWMOB) FOR
SHORT-TERM UPDATES ON THUNDERSTORM MOVEMENT AND TRENDS AS THIS
SITUATION UNFOLDS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...ANOTHER COLD
FRONT WILL MOVE ACROSS THE AREA SATURDAY. SHOWERS AND THUNDERSTORMS
WILL BEGIN TO INCREASE IN THE REGION FRIDAY NIGHT...AND BECOME MOST
LIKELY ON SATURDAY. THERE ARE EARLY INDICATIONS SEVERE THUNDERSTORMS
COULD OCCUR. STAY TUNED FOR FURTHER UPDATES FROM THE NATIONAL
WEATHER SERVICE.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS FOR
SEVERE WEATHER OPERATIONS MAY BE REQUIRED ACROSS THE AREA BEGINNING
LATE THIS MORNING AND CONTINUING THROUGH THE AFTERNOON HOURS TODAY.
In the hours before
Special weather statement, Apr 11, 1:39 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
239 PM CDT WED APR 11 2007
ALZ051-112030-
CHOCTAW-
INCLUDING THE CITIES OF...BUTLER...
243 PM CDT WED APR 11 2007
...AN INTENSE THUNDERSTORM WILL MOVE ACROSS CENTRAL CHOCTAW COUNTY
THROUGH 4 PM CDT...
AT 243 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
INTENSE THUNDERSTORM OVER SOUTHERN CLARKE COUNTY MISSISSIPPI AND WAS
MOVING EAST AT 35 MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
ISNEY...CYRIL...WATER VALLEY...PARAGON...HODGEWOOD AND TOXEY THROUGH
330 PM CDT...AND POINTS OVER RURAL EAST CENTRAL CHOCTAW COUNTY
THEREAFTER.
THE MAIN THREAT FROM THIS STORM WILL BE PEA-SIZED HAIL AND WIND
GUSTS BETWEEN 45 AND 55 MPH. OTHER STORMS WILL MOVE ACROSS SOUTH
CENTRAL CHOCTAW COUNTY IN ADVANCE OF THIS STORM.
STAY TUNED...BECAUSE IF THIS STORM BECOMES MORE INTENSE...A SEVERE
THUNDERSTORM WARNING MAY BE NEEDED.
THIS STORM COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THE STORM HAS PASSED.
Thunderstorm Wind, Choctaw
- When
- April 11, 2:12 PM CST to 2:14 PM CST
- Where
- Choctaw County, Ararat
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Emergency Manager
- Coordinates
- 31.970, -88.150
High winds from a thunderstorm blew down trees in Ararat. Penny size hail was also reported.
Hail, Clarke
- When
- April 11, 2:53 PM CST to 2:55 PM CST
- Where
- Clarke County, Thomasville
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 31.920, -87.730
Hail, Wilcox
- When
- April 11, 3:25 PM CST to 3:27 PM CST
- Where
- Wilcox County, Camden
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 31.980, -87.280
Hail, Wilcox
- When
- April 11, 3:41 PM CST to 3:43 PM CST
- Where
- Wilcox County, 4 mi E of Camden
- Measured
- 1.25 in hail
- Reported by
- Emergency Manager
- Coordinates
- 31.980, -87.212
Hail, Wilcox
- When
- April 11, 3:56 PM CST to 3:58 PM CST
- Where
- Wilcox County, 10 mi E of Camden
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 31.980, -87.110
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Wisconsin, April 11, 20071 death · $190,000 · 19 events
- Tornadoes and Hail in Indiana, April 11, 2007$343,000 · EF2 · 39 events
- Strong Wind in Kentucky, April 11, 20071 death · 1 injured · $17,000 · 5 events
- High Wind and Strong Wind in Arkansas, April 11, 20071 death · 1 injured · 50 kt wind · 4 events
- Tornadoes and Hail in Alabama, April 11, 20071 injured · $183,000 · EF1 · 44 events
- Hail and Damaging Winds in Ohio, April 11, 2007$343,000 · 1.75 in hail · 37 events
- Hail in Georgia, April 11 to 12, 2007$80,000 · 1.75 in hail · 7 events
- Hail and Damaging Winds in Florida, April 11, 20071 injured · $40,000 · 56 kt wind · 6 events
- Hail and Damaging Winds in Kentucky, April 11, 2007$22,000 · 1.25 in hail · 20 events
- Hail and Damaging Wind in Kentucky, April 11, 2007$50,000 · 65 kt wind · 2 events
- High Wind in California, April 11 to 12, 2007$35,000 · 63 kt wind · 3 events
- Hail and Damaging Winds in Tennessee, April 11, 2007$26,000 · 1.75 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 25254, 25255, 25256, 25257, 25258.